The renormalization group: A perturbation method for the graduate curriculum

Kirkinis, E. (2012) The renormalization group: A perturbation method for the graduate curriculum. SIAM Review, 54(2), pp. 374-388.

View at publisher

Abstract

In this paper the renormalization group (RG) method of Chen, Goldenfeld, and Oono [Phys. Rev. Lett., 73 (1994), pp.1311-1315; Phys. Rev. E, 54 (1996), pp.376-394] is presented in a pedagogical way to increase its visibility in applied mathematics and to argue favorably for its incorporation into the corresponding graduate curriculum.The method is illustrated by some linear and nonlinear singular perturbation problems. Key word. © 2012 Society for Industrial and Applied Mathematics.

Impact and interest:

12 citations in Scopus
Search Google Scholar™
10 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 73424
Item Type: Journal Article
Refereed: Yes
Keywords: Asymptotic Methods, Multiple Scales, Nonlinear Oscillations, Nonlinear Wave Propagation, Perturbation Theory, Asymptotic method, Multiple scale, Nonlinear oscillation, Curricula, Statistical mechanics, Perturbation techniques, HERN
DOI: 10.1137/080731967
ISSN: 00361445 (ISSN)
Divisions: Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
Deposited On: 07 Jul 2014 22:41
Last Modified: 09 Jul 2014 05:40

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page